Any side effects from longterm use??

A board to discuss the Multiple Sclerosis modifying drug Rebif

Any side effects from longterm use??

Postby Markd » Sat Apr 23, 2011 11:33 am

:?: Been shooting up for about 6 years now. Other then the red patches on my belly, no real side effects that I can attribute to Rebif. Has anyone read about or experienced anything that could be attributed to long term use, say 5 plus years.
User avatar
Markd
Getting to Know You...
 
Posts: 16
Joined: Wed Jul 12, 2006 3:00 pm

Advertisement

Postby carolsue » Mon Apr 25, 2011 9:32 am

Likewise (7 yrs for me). I have the same question about long term effects from using interferon. I haven't found any studies or information yet.
User avatar
carolsue
Family Elder
 
Posts: 166
Joined: Sun Jul 25, 2004 3:00 pm
Location: Sunnydale, USA

Postby jgkarob » Mon May 23, 2011 8:11 am

I started Rebif in 2000.
It took a few months to calm down the MS and since then, I've had few relapses.
I had an MRI in 2009, after a relapse whilst I wasn't on Rebif (moved countries). I had only 4 lesions in 9 years, which corresponded to the relapses.
I still have injection site blotches, my liver enzymes are fine and I also take LDN.
Apart from the red splotches, I have no concerns with Rebif at all and my neurologist thinks that I haven't moved into SPMS, which may be down to pure luck or pure luck and Rebif. As it's MS, you can never know for sure.

jg
User avatar
jgkarob
Family Elder
 
Posts: 118
Joined: Thu Apr 20, 2006 3:00 pm
Location: O Saviñao, Lugo, Galicia.

New to Rebif

Postby Sprink » Thu Jul 21, 2011 7:53 am

These responses have helped me immensely. I've only begun Rebif about 8 months ago. I do get injection site redness, which then stays looking like a bruise for a week or so. Generally, if I remember to take Tylenol shortly before my injection, I don't usually get any reaction. I have however, experienced awful chills and shaking if I do not remember to take the Tylenol ahead of time (who knew that little anti-inifammatory could really do SO much). I've not yet had any follow-up MRI, and truthfully, I haven't noticed much improvement (YET), but I'm hopeful that my neurologist knows what he is doing. Right now, I'm seriously looking into the CCSVI option as well for more immediate relief and trying to be preactive. I do kinda question what this Rebif is doing to my system; I suppose that's yet to be seen.
User avatar
Sprink
Newbie
 
Posts: 7
Joined: Sun Jul 17, 2011 3:00 pm
Location: Olive Branch MS

Re: Any side effects from longterm use??

Postby mmmelissa » Tue Jun 18, 2013 11:06 pm

I've been using rebif for 11 months. I don't know about longterm side effects but I'd certainly like to know more about that.

On the topic of physical blotches or spots from longterm use, I haven't gotten any of that yet. I'll occasionally get a red spot or bruise for a couple of days but then it goes away. When I first started Rebif I would get bruising a lot and it would last a long time. That hasn't been a problem for the last few months though.

If it makes a difference, the nurse who taught me how to do the rebif injections had a couple of specific instructions that I've followed which may or may not be the reason I'm not getting permanent spots (yet):

-Always change up where I'm doing injections. She taught me to use 8 different spots on my body, with a regular rotation, which keeps me from injecting the same place too frequently.(the paperwork & instructions that come with rebif have a diagram showing these injection sites)

-Hold a warm cloth against the injection site for a full minute to heat it up prior to injection. It makes that whole area warm and maybe helps the medication to be absorbed quicker.. ?

-Use a warm cloth to massage the injection site for 2 minutes after injecting (I almost always get bored after 1 minute and stop). This is intended to help move the medication around so that it becomes absorbed better in the body.

I can't find these last two pieces of instruction anywhere in the Rebif information guide or instruction manual. The nurse who came to my house said that she's heard from other people who have used Rebif for a long time, that these three steps will help protect your skin and tissues from being overexposed to the medicine which might help you from getting spots or other physical marks.

To be honest, I was only diagnosed a year ago so I don't really have any idea what I'm talking about. I just wanted to share this in case there is any value to you at all. I hope you guys are all doing well.
mmmelissa
Newbie
 
Posts: 2
Joined: Tue Jun 18, 2013 10:52 pm


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service